Talk

Advanced search

Codeine

(6 Posts)
AngelaStorm73 Thu 14-Feb-19 23:10:31

You need to reduce slowly if it's having a physical effect. Find out if there is NA or smart recovery for support, speak to your GP and/or get a referral to counselling

Felicia4 Thu 14-Feb-19 23:08:44

I have been taking codeine for 8 years now but sometimes stop taking it for a while if I have little or no pain. Reduce the amount you take bit by bit and that should ease the symptoms of withdrawal.

Trethew Thu 14-Feb-19 23:01:09

I took increasing amounts of prescribed codeine for arthritis. Before my hip replacement I was taking 480mg daily. Following surgery the pain was gone so I stopped taking it and had awful withdrawal symptoms. So I started taking it again and cut down to nothing over about a week. No problems since

Dapplegrey Thu 14-Feb-19 22:48:53

Rainstorm - is there a Narcotics Anonymous meeting near you? You will find help and support there.

BusySnipingOnCallOfDuty Mon 04-Feb-19 02:23:16

I hate it when people ignore posts. So I'm posting.

I am a long-term codeine user. Because of severe chronic pain which cannot be cured.

I don't like to take it, the side effects are awful (I have a stomach problem which the constipation realty damages and the itching from taking too much or for too many days in a row is so bad I scratch holes in myself).

But there have been times I've tried to use it for the calming floaty feeling. So I understand.

I've never felt addicted to it so I can't offer any sensible advice except to speak to your GP, they can refer you to an addiction clinic/ mental health team (last MHT seemed to be linked, they might not all be).

But it's good you've recognised you may have a problem. Lots of people get addicted to it. I think sometimes it's because people are unable to get the correct treatment and/or medication for anxiety or sleep disorders, we will try anything to make whatever is wrong go away.

Rainstormsstory Thu 31-Jan-19 10:17:54

I have been taking codeine and co-codamol daily for about 3 months now as I've had a lot of stress and it relaxes me. Anyway I realised it was becoming a problem and have stopped taking a couple of days ago but am now suffering panic attacks extreme dizziness and generally feeling unwell. I am starting a new job and can't handle it with these symptoms I'm really scared I will lose the Job. How can I ease the symptoms?, should I speak to my gp about it?

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »